Hail, Cook
- When
- May 29, 1:18 PM CST to 1:22 PM CST
- Where
- Cook County, Posen
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.633, -87.700
Golf ball size hail broke the front windshield of a police car.
10 hail, 9 thunderstorm wind, 4 flash flood, 2 flood, as filed by the National Weather Service.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 29, 12:00 PM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 100 PM CDT MON MAY 29 2006 .DISCUSSION FOR MORNING ZONES/GRIDS... 323 AM CDT ANOTHER WARM HUMID DAY AS SOUTHWEST FLOW CONTINUES TO PUMP MOISTURE NORTHWARD FROM GULF. TEMPS TO BE IN THE 90S AGAIN TODAY BUT PROBABLY A LITTLE LOWER WITH CLOUD COVER PLAYING A ROLE TODAY. FAIR AMOUNT OF POTENTIAL INSTABILITY AGAIN TODAY WITH LI/S AS LOW AS -6 BUT STILL NO MECHANISM TO INITIATE CONVECTION THROUGH THE AFTERNOON. AS IN PREVIOUS RUNS MODELS ATTEMPT TO BRING A SAVE UP FROM SOUTHWEST IL BY LATE THIS AFTERNOON. THOUGH UVV IS WEAK AND TIME SECTIONS SHOW LACK OF GOOD MOISTURE IN ALL BUT THE LOWEST LEVELS THIS WAVE MAY BE ENOUGH TO SERVE AS FORCING FOR POSSIBLE THUNDERSTORMS THIS EVENING. H5 LOW MVOING INTO MANITOBA WILL GENERATE SURFACE FRONT FROM WESTERN LAKES TO CENTRAL PLAINS. AS FRONT MOVES CLOSER TO ARE EXPECT IT TO SERVE AS BETTER FORCING MECHANISM WITH PERIODS OF SHOWERS AND THUNDERSTORMS TUESDAY AND UNTIL FROPA EARLY THURSDAY. IN THE MEANTIME TEMPS WILL GENERALLY COOL BACK TO SEASONAL NORMALS IN THE MIDDLE 70S. HIGH PRESSURE BUILDS OVER THE AREA THURSDAY AND SHOULD INSURE DRIER AND COOLER CONDITIONS THROUGH THE WEEKEND. RS && .AVIATION... 100 PM CDT FOR 18Z TAFS...CUMULUS CONGESTUS WITH BASES AROUND 4500-5000 KFT ARE OVERSPREADING THE TERMINALS THIS AFTN. VERY ISOLD TSRA POPPING UP IN RATHER UNSTABLE AIRMASS WITH VERY WEAK SHORTWAVE INDICATED IN MODELS AND WATER VAPOR IMAGERY OVR CENT IL MOVING NE. WITH NO SIGNIFICANT UPR LEVEL FORCING MECHANISM OR SFC BOUNDARIES...COVERAGE OF THUNDER SHOULD BE RATHER LIMITED. THUNDER AND CU SHOULD DISSIPATE AROUND 02Z WITH LOSS OF DIURAL HEATING. CONVECTION BUILDING OVR THE KC METRO AREA WILL CONTINUE TO SEND CIRRUS ACROSS MO/IA AND INTO IL THROUGH THE NIGHT AND INTO TOMORROW. HIGH BASES CU FIELD SHOULD BEGIN TO THICKEN AGAIN AFT 14Z TUES...THOUGH IT APPEARS BETTER LIFT ASSOCIATED WITH APPROACHING FRONTAL BOUNDARY WILL HOLD OFF UNTIL AFT 18Z...SO NO MENTION OF PRECIP AT THIS POINT BEYOND THIS AFTN. RRH && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT MON MAY 29 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-300930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT MON MAY 29 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-300930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT MON MAY 29 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY AFTERNOON THROUGH WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The Chicago radar (KLOT), 32 km away, was scanning. The volume nearest the first event began at 19:16 UTC.
10 hail, 9 thunderstorm wind, 4 flash flood, 2 flood. Local standard time, as filed.
Golf ball size hail broke the front windshield of a police car.
Several trees, utility poles and power lines were blown down across parts of Southern Ottawa.
Trees and power lines were blown down. A 35 foot tall tree, 16 inches in diameter, was uprooted.
Trees were blown down with an estimated wind gust to 75 mph.
Trees were blown down.
Utility poles were blown down.
Large trees and power lines were blown down. A utility pole was snapped and a fence was also blown down.
A tree fell onto a fence and another tree fell on a car.
Wind gusts were estimated to 60 mph.
Road near 2950N and 700E was closed due to a foot of water over the road.
One foot of water at Charles and Cryer Roads. One to two feet of water on roadways at University and Stadium Roads. Two to Three feet of water on 200 block of Barrington Drive. Bourbonnais measured 3.10 inches of rain.
Six inches of water at Scully Road, west of Dwight Road.
Six to twelve inches of water over roads.
Nickel size hail was reported in Wenona, in far southwest LaSalle County.
Nickel size hail covering the ground, two miles east of Wenona.
Trees were blown down.
Six to twelve inches of water covering roads in Wenona. Basement flooding and rainfall amounts of 3 to 4 inches also reported.
Several roads flooded in rural Wellington Lovejoy Township, one foot deep near 2400E and 200N.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509992, 5509993, 5510072, 5509994, 5509995, 5509997, 5509996, 5509998, 5509999, 5510000, 5510001, 5510070, 5510071, 5510058, 5510059, 5510060, 5510061, 5510062, 5510063, 5510064, 5510065, 5510066, 5510067, 5510068, 5510069.